MAUDE Adverse Event Report: ST. JUDE MEDICAL CATD SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL CATD SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-27A
Medical Device Problem Codes Backflow (1064); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Aortic Insufficiency (1715)
Date of Event 01/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2014, a 27mm trifecta valve was implanted.On (b)(6) 2020, the valve was explanted due to severe aortic insufficiency.It was also reported that the patient passed away on the same day.Additional information was requested, but has not been provided.
 
Additional Manufacturer Narrative
Explant was reported due to aortic insufficiency.Also reported was that the patient passed away on the same day.The investigation found that all three leaflets contained tears and calcifications.The leaflets also were fibrously thickened.No inflammation was present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the tears could not be conclusively determined; however, all of the tears were associated with calcifications.
 
Event or Problem Description
On(b)(6) 2014, a 27mm trifecta valve was implanted.On (b)(6) 2020, the valve was explanted due to severe aortic insufficiency.It was also reported that the patient passed away during explant of the trifecta valve and the user does allege a relationship between the patient passing and the trifecta valve.
 
Event or Problem Description
On (b)(6) 2014, a 27mm trifecta valve was implanted.In december 2019, the patient reported dyspnea, coughing up pink colored sputum, and general "flu-like" symptoms.An ekg showed cardiac changes and the patient was hospitalized.The patient was reported to be in acute diastolic heart failure and loud aortic murmur.Tee showed moderated to severe aortic valve insufficiency.The trifecta valve was reported to be abnormal as well.The patient was scheduled for av replacement, however developed an upper respiratory infection (uri) and the replacement procedure was delayed.The patient was discharged home with treatment for the uri and was scheduled to return to the hospital in six days.However, the day before the patient was to return to the hospital, the patient awoke with "stroke-like" symptoms and was hospitalized with a left frontal/temporal ischemic stroke.The av procedure was again delayed.On (b)(6) 2020, the valve was explanted due to severe aortic insufficiency.Upon explant, a leaflet tear was observed.A new unknown sized unknown model valve was implanted and the surgical site was closed.It was reported that the patient was unable to be weaned from bypass due to pulmonary edema.Medication therapy failed to solve the issue.A rvad was placed, but despite treatment, the patient passed away.The user does allege a relationship between the patient passing and the trifecta valve.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL CATD
4 robbins drive
westford MA 01886
MDR Report Key9649673
Report Number3008452825-2020-00041
Device Sequence Number19500089
Product Code LWR
UDI-Device Identifier05414734052054
UDI-Public05414734052054
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2020
Report Date (Section F) 02/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/17/2015
Device Model NumberTF-27A
Device Catalogue NumberTF-27A
Device Lot Number4285860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Was the Report Sent to FDA? No
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer02/01/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer02/04/2020
02/24/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date02/26/2020
03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight156